MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 3.5NCF
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient's parents regularly manage the cuff pressure by a syringe at home.When the air inside the trach tube's cuff was removed by a syringe during cuff pressure adjustment, it was recommended to inject 1.5 to 2 cc again, but when the air inside the syringe was thought completely removed, because the patient coughed, the air did not completely removed, and the injection was performed.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: a3, d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the pilot balloon was separated from the tube, the inflation line is broken at the insertion of the pilot balloon, and part of the inflation line was still attached inside the pilot balloon.It was reported that the patient's parents regularly manage the cuff pressure by a syringe at home.When the air inside the trach tube's cuff was removed by a syringe during cuff pressure adjustment, it was recommended to inject 1.5~2cc again, but when the air inside the syringe was thought completely removed, because the patient coughed, the air did not completely removed, and the injection was performed.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22689256
Report Number9681384-2025-00835
Device Sequence Number13022899
Product Code JOH
UDI-Device Identifier10884521103474
UDI-Public10884521103474
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.5NCF
Device Catalogue Number3.5NCF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown